Question for the Group (Should I Try Another Round of Prednisone?)

Discussion in 'Support' started by JIB223, Feb 5, 2016.

tinnitus forum
    1. JIB223

      JIB223 Member

      Tinnitus Since:
      Cause of Tinnitus:
      Loud music, zoloft, stress or all of the above?
      Hello, I'm new here and looking for advice…
      My tinnitus started on 8/31/2015. It started around the time I was tapering off of 25 mg zoloft because I thought it was causing me to clench my jaw at night. Bad timing to get off of zoloft because I was also going through some of the most stressful time in my life. I also remember that I went for a run around this time and I may have had the volume up higher than normal. Well tinnitus started and the panic set in! I immediately went to an ENT, but there was no mention of taking prednisone. My ears looked normal and no sign of fluid. Hearing test showed slight high frequency hearing damage. Why he didn't even mention prednisone I don't know, but I was upset that he didn't when I read about it in late December 2015. So I saw a different ENT and she prescribed prednisone saying it "was probably too late, but worth a shot." I went through the week of prednisone and by the end I thought that it had not helped. Well about mid January I realized that my tinnitus had gotten noticably quieter. It was to a volume that I could go several hours without thinking about it instead of being constantly aware of it. Life was back to normal again!

      That is until Feb 2 2016...I was at work listening to a podcast. I switched to watch a home video and turned the volume way up. Then I forgot the volume was up and switched back to my podcast. AACK! I jerked my ear plugs out as fast as I could. Then a few minutes later, the tinnitus is back and it hasn't let up since. Does anyone have any advice for me? Should I try another round of prednisone ASAP??
    2. glynis-harbron

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      England, Stoke-on-Trent
      Tinnitus Since:
      Cause of Tinnitus:
      Meniere's Disease
      It is up to you and your doctor if they will issue some more prednisone but as you say the first course did not help you ........lots of love glynis
    3. AlexSongitus

      AlexSongitus Member Benefactor

      Tinnitus Since:
      Cause of Tinnitus:
      Noise induced
      I say try anything and see if it works for you as long as it doesn't give you any bad side effects. It's a little late and scary because Prednisone is also listed as one of the drugs that can cause T, but I say a little too late to worry about that one for me. I seem to have had a good reaction to it but I took it early, and no serious side effects. Just some dry mouth, affects your memory a bit, my lip twitched, increased appetite, nothing serious and only on some days.

      Even if we are talking about other medication like AM-101 or long term habituation, whatever they are working on, the long term treatment concept seems to be basically getting your brain not to focus on the sound so it doesn't permanently remain locked in. So in my opinion, anything you can do to interrupt it, change it, get your mind off of it, temporary relieve it is either treatment for it or will help habituating. Anything that doesn't make it worse long term.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.